Skip to Content

Pregnancy - while I was using Retin-A cream, I got pregnant. Can my baby has birth defects?

Responses (1)

suzanne66 17 Aug 2009

Retin A has the FDA recommended pregnancy catergory C.
Category C means...
"Animal reproduction studies have shown an adverse effect on the fetus
and there are no adequate and well-controlled studies in humans, but
potential benefits may warrant use of the drug in pregnant women
despite potential risks."

From https://www.drugs.com/pro/retin-a.html
There are no adequate and well-controlled studies in pregnant women. Retin-A Micro should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus.

With widespread use of any drug, a small number of birth defect reports associated temporally with the administration of the drug would be expected by chance alone. Thirty human cases of temporally associated congenital malformations have been reported during two decades of clinical use of Retin-A. Although no definite pattern of teratogenicity and no causal association has been established from these cases, five of the reports describe the rare birth defect category holoprosencephaly (defects associated with incomplete midline development of the forebrain). The significance of these spontaneous reports in terms of risk to the fetus is not known.

You should discuss this with your doctor.

Anonymous 17 Aug 2009

Thank you Suzanne66.
You got a 9 out of 10 in my ratings

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions